Antidiabetics, Oral/Clofibrate Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
An increase in the effects of your diabetes medicine may occur and may cause low blood sugar levels.
What you should do about this interaction:
If you experience a sudden onset of cold sweat, dizziness, fatigue, shakiness, rapid heartbeat, nausea, vision changes, confusion, personality change, nervousness, or hunger, contact your doctor. It may be necessary to check your blood sugar levels more often. Your doctor may need to adjust the dose of your diabetes medicine. This interaction may be worse if you have abnormally low amounts of protein in your blood, or if you start or stop taking clofibrate.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Daubresse JC, Luyckx AS, Lefebvre PJ. Letter: Potentiation of hypoglycemic effect of sulfonylureas by clofibrate. N Engl J Med 1976 Mar 11; 294(11):613.
- 2.Ferrari C, Frezzati S, Testori GP, Bertazzoni A. Potentiation of hypoglycemic response to intravenous tolbutamide by clofibrate. N Engl J Med 1976 May 20;294(21):1184.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.